Alert archive / Oklahoma / Wind Advisories in 2023

Wind Advisory 4, NWS Norman, OK

February 26, 202315 counties in Oklahoma; 7 counties in Texas

NWS Norman, OK issued this wind advisory at Feb 26, 2023, 2:33 PM CST for 15 counties in Oklahoma; 7 counties in Texas. It took effect at Feb 27, 2023, 3:35 AM CST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2023, 2:33 PM CST (20:33 UTC)
In effect from
Feb 27, 2023, 3:35 AM CST
Expired
Feb 27, 2023, 6:00 AM CST
In force
2 hr
Issued by
NWS Norman, OK
All 22 counties

Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 37 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2023-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2023-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
435 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

236 
WWUS74 KOUN 262033
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
233 PM CST Sun Feb 26 2023

OKZ014-016-017-021>024-027-033>038-044-TXZ083-085-086-270445-
/O.NEW.KOUN.HW.W.0001.230227T0000Z-230227T1000Z/
/O.NEW.KOUN.WI.Y.0004.230227T1000Z-230227T1200Z/
/O.EXT.KOUN.WI.Y.0003.230226T2200Z-230227T0000Z/
Roger Mills-Custer-Blaine-Beckham-Washita-Caddo-Canadian-Grady-
Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Cotton-Hardeman-
Wilbarger-Wichita-
Including the cities of Cheyenne, Hammon, Weatherford, Clinton, 
Watonga, Geary, Okeene, Elk City, Sayre, Cordell, Burns Flat, 
Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, 
Chickasha, Tuttle, Hollis, Mangum, Granite, Hobart, Snyder, 
Altus, Frederick, Lawton, Walters, Temple, Quanah, Vernon, 
Sheppard AFB, and Wichita Falls
233 PM CST Sun Feb 26 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST
MONDAY...
...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 AM CST MONDAY...

* WHAT...For the High Wind Warning, southwest winds 35 to 45 mph
  with gusts up to 60 mph expected. For the first Wind Advisory,
  south winds 25 to 35 mph with gusts up to 55 mph expected. For
  the second Wind Advisory, west winds 25 to 35 mph with gusts up
  to 55 mph expected.

* WHERE...Portions of central, northwest, southwest and western 
  Oklahoma and northern Texas.

* WHEN...For the High Wind Warning, from 6 PM this evening to 4 
  AM CST Monday. For the first Wind Advisory, until 6 PM CST 
  this evening. For the second Wind Advisory, from 4 AM to 6 AM 
  CST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

OKZ004>013-015-018>020-025-026-028>032-039>043-045>048-050>052-
TXZ084-087>090-270445-
/O.CON.KOUN.WI.Y.0003.230226T2200Z-230227T1200Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Dewey-Kingfisher-Logan-Payne-Oklahoma-Lincoln-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Stephens-Garvin-Murray-
Pontotoc-Coal-Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-
Foard-Knox-Baylor-Archer-Clay-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Seiling, Vici, Taloga, Leedey, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Oklahoma City, Chandler,
Stroud, Prague, Meeker, Davenport, Wellston, Purcell, Newcastle, 
Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville,
Wetumka, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, 
Davis, Ada, Coalgate, Waurika, Ringling, Ryan, Ardmore, 
Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, 
Durant, Crowell, Munday, Knox City, Seymour, Archer City, 
Holliday, Lakeside City, Scotland, and Henrietta
233 PM CST Sun Feb 26 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of central, east central, northern, 
  northwest, southeast, southern, southwest and western Oklahoma 
  and northern Texas.

* WHEN...From 4 PM this afternoon to 6 AM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
301 
WWUS74 KOUN 270229
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
829 PM CST Sun Feb 26 2023

OKZ014-016-017-021>024-027-033>038-044-TXZ083-085-086-271200-
/O.CON.KOUN.HW.W.0001.000000T0000Z-230227T1000Z/
/O.CON.KOUN.WI.Y.0004.230227T1000Z-230227T1200Z/
Roger Mills-Custer-Blaine-Beckham-Washita-Caddo-Canadian-Grady-
Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Cotton-Hardeman-
Wilbarger-Wichita-
Including the cities of Cheyenne, Hammon, Weatherford, Clinton, 
Watonga, Geary, Okeene, Elk City, Sayre, Cordell, Burns Flat, 
Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, 
Chickasha, Tuttle, Hollis, Mangum, Granite, Hobart, Snyder, 
Altus, Frederick, Lawton, Walters, Temple, Quanah, Vernon, 
Sheppard AFB, and Wichita Falls
829 PM CST Sun Feb 26 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 AM CST MONDAY...

* WHAT...For the High Wind Warning, southwest winds 35 to 45 mph
  with gusts up to 60 mph expected. For the Wind Advisory, west 
  winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of central, northwest, southwest and western 
  Oklahoma and northern Texas.

* WHEN...For the High Wind Warning, through 4 AM CST Monday. For
  the Wind Advisory, from 4 AM to 6 AM CST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

OKZ004>013-015-018>020-025-026-028>032-039>043-045>048-050>052-
TXZ084-087>090-271200-
/O.CON.KOUN.WI.Y.0003.000000T0000Z-230227T1200Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Dewey-Kingfisher-Logan-Payne-Oklahoma-Lincoln-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Stephens-Garvin-Murray-
Pontotoc-Coal-Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-
Foard-Knox-Baylor-Archer-Clay-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Seiling, Vici, Taloga, Leedey, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Oklahoma City, Chandler,
Stroud, Prague, Meeker, Davenport, Wellston, Purcell, Newcastle, 
Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville,
Wetumka, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, 
Davis, Ada, Coalgate, Waurika, Ringling, Ryan, Ardmore, 
Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, 
Durant, Crowell, Munday, Knox City, Seymour, Archer City, 
Holliday, Lakeside City, Scotland, and Henrietta
829 PM CST Sun Feb 26 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of central, east central, northern, 
  northwest, southeast, southern, southwest and western Oklahoma 
  and northern Texas.

* WHEN...Through 6 AM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
389 
WWUS74 KOUN 270520
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1120 PM CST Sun Feb 26 2023

TXZ084-087>089-271200-
/O.UPG.KOUN.WI.Y.0003.000000T0000Z-230227T1200Z/
/O.EXA.KOUN.HW.W.0001.000000T0000Z-230227T1000Z/
/O.EXA.KOUN.WI.Y.0004.230227T1000Z-230227T1200Z/
Foard-Knox-Baylor-Archer-
Including the cities of Crowell, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, and Scotland
1120 PM CST Sun Feb 26 2023

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CST MONDAY...
...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 AM CST MONDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...Foard, Knox, Baylor and Archer Counties.

* WHEN...Until 4 AM CST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

OKZ014-016-017-021>024-027-033>038-044-TXZ083-085-086-271200-
/O.CON.KOUN.HW.W.0001.000000T0000Z-230227T1000Z/
/O.CON.KOUN.WI.Y.0004.230227T1000Z-230227T1200Z/
Roger Mills-Custer-Blaine-Beckham-Washita-Caddo-Canadian-Grady-
Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Cotton-Hardeman-
Wilbarger-Wichita-
Including the cities of Cheyenne, Hammon, Weatherford, Clinton, 
Watonga, Geary, Okeene, Elk City, Sayre, Cordell, Burns Flat, 
Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, 
Chickasha, Tuttle, Hollis, Mangum, Granite, Hobart, Snyder, 
Altus, Frederick, Lawton, Walters, Temple, Quanah, Vernon, 
Sheppard AFB, and Wichita Falls
1120 PM CST Sun Feb 26 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 AM CST MONDAY...

* WHAT...For the High Wind Warning, southwest winds 35 to 45 mph 
  with gusts up to 65 mph expected. For the Wind Advisory, west 
  winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of central, northwest, southwest and western 
  Oklahoma and northern Texas.

* WHEN...For the High Wind Warning, through 4 AM CST Monday. For 
  the Wind Advisory, from 4 AM to 6 AM CST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

OKZ004>013-015-018>020-025-026-028>032-039>043-045>048-050>052-
TXZ090-271200-
/O.CON.KOUN.WI.Y.0003.000000T0000Z-230227T1200Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Dewey-Kingfisher-Logan-Payne-Oklahoma-Lincoln-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Stephens-Garvin-Murray-
Pontotoc-Coal-Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-
Clay-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Seiling, Vici, Taloga, Leedey, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Oklahoma City, Chandler,
Stroud, Prague, Meeker, Davenport, Wellston, Purcell, Newcastle, 
Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville,
Wetumka, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, 
Davis, Ada, Coalgate, Waurika, Ringling, Ryan, Ardmore, 
Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, 
Durant, and Henrietta
1120 PM CST Sun Feb 26 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of central, east central, northern, 
  northwest, southeast, southern, southwest and western Oklahoma 
  and northern Texas.

* WHEN...Through 6 AM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
220 
WWUS74 KOUN 270935
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
335 AM CST Mon Feb 27 2023

OKZ024-271200-
/O.CAN.KOUN.HW.W.0001.000000T0000Z-230227T1000Z/
/O.EXT.KOUN.WI.Y.0004.230227T0935Z-230227T1200Z/
Canadian-
Including the cities of Yukon, Concho, El Reno, and Mustang
335 AM CST Mon Feb 27 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Canadian County.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ014-016-017-021>023-027-033>038-044-TXZ083>089-271045-
/O.CAN.KOUN.HW.W.0001.000000T0000Z-230227T1000Z/
/O.CAN.KOUN.WI.Y.0004.230227T1000Z-230227T1200Z/
Roger Mills-Custer-Blaine-Beckham-Washita-Caddo-Grady-Harmon-
Greer-Kiowa-Jackson-Tillman-Comanche-Cotton-Hardeman-Foard-
Wilbarger-Wichita-Knox-Baylor-Archer-
Including the cities of Cheyenne, Hammon, Weatherford, Clinton, 
Watonga, Geary, Okeene, Elk City, Sayre, Cordell, Burns Flat, 
Sentinel, Anadarko, Hinton, Chickasha, Tuttle, Hollis, Mangum, 
Granite, Hobart, Snyder, Altus, Frederick, Lawton, Walters, 
Temple, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, 
Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City,
and Scotland
335 AM CST Mon Feb 27 2023

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

Strong winds are no longer expected.

$$

OKZ004-005-009>011-015-028-039>041-045>047-050>052-TXZ090-271045-
/O.CAN.KOUN.WI.Y.0003.000000T0000Z-230227T1200Z/
Harper-Woods-Ellis-Woodward-Major-Dewey-McClain-Stephens-Garvin-
Murray-Jefferson-Carter-Johnston-Love-Marshall-Bryan-Clay-
Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett,
Gage, Fargo, Woodward, Fairview, Seiling, Vici, Taloga, Leedey, 
Purcell, Newcastle, Blanchard, Duncan, Pauls Valley, Lindsay, 
Wynnewood, Sulphur, Davis, Waurika, Ringling, Ryan, Ardmore, 
Tishomingo, Marietta, Thackerville, Madill, Kingston, Durant, 
and Henrietta
335 AM CST Mon Feb 27 2023

...WIND ADVISORY IS CANCELLED...

Strong winds are no longer expected.

$$

OKZ006>008-012-013-018>020-025-026-029>032-042-043-048-271200-
/O.CON.KOUN.WI.Y.0003.000000T0000Z-230227T1200Z/
Alfalfa-Grant-Kay-Garfield-Noble-Kingfisher-Logan-Payne-Oklahoma-
Lincoln-Cleveland-Pottawatomie-Seminole-Hughes-Pontotoc-Coal-
Atoka-
Including the cities of Cherokee, Helena, Carmen, Medford, 
Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Enid, Perry, 
Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, 
Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, 
Wellston, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, 
Wetumka, Ada, Coalgate, and Atoka
335 AM CST Mon Feb 27 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, northern, eastern and southeastern
  Oklahoma.

* WHEN...Through 6 AM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 26, 11:47 AM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Feb 26, 11:47 AM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1147 AM CST Sun Feb 26 2023

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 335 AM CST Sun Feb 26 2023

The main issue today is of course the severe weather potential
this evening. Here are some of the key points:

* Widespread damaging thunderstorm winds will certainly be
  possible this evening.
* The tornado risk is the highest in southwestern Oklahoma and
  adjacent parts of north Texas with initial development early
  this evening. But the tornado risk will persist well into the
  evening with QLCS potential as the storms move east.
* The storms will be racing with storm movement of 60-80 mph
  likely.
* Damaging wind potential will not be confined to the
  thunderstorms themselves. Very strong winds and potentially
  damaging winds will be possible in even in the general wind
  field after the storms move through.

A very strong mid/upper-level storm system will be approaching
the area this evening. The wind field associated with this system
will be some of the strongest that we have seen in a while with
a 500 mb jet streak of 110-140 knots, and an 850 mb jet steak of
75 to 90 knots over the area early this evening. Needless to say,
the wind shear will definitely be sufficient for organized
thunderstorms. Low-level moisture (and it's contribution to
instability) will be a late arrival, but is still expected to
advect north into Oklahoma in time for the initial thunderstorm
development in western Oklahoma or the eastern panhandles late
this afternoon or early this evening. The good moisture is lurking
in south Texas ready to spread north. There is still an area of
northeast winds in central Texas with the remnant of the surface
ridge, which will somewhat delay the best low-level moisture
return. But even the NAM who had in the past runs had kept this
weakness in the wind field longer, is eroding this weakness and
developing the southerly winds earlier than it had, and with this,
even the NAM has low 60s dewpoints spreading into the southwest
portion of the CWA by 21Z... still later than the GFS and Euro,
but definitely with enough time to help destabilize the
atmosphere before the storms form late in the afternoon.

Storms are expected to form between 4 and 6 PM in the eastern
panhandles or potentially far western Oklahoma. Although the
storms will evolve into a line, initial development may still be
more discrete with supercell storms possible. With the strong
winds aloft, wind shear and storm-relative helicity will be very
strong. Widespread 0-1 km SRH values of 500-600 m2/s2 and 0-3 km
SRH values 800 m2/s2 are predicted in the near-storm airmass, more
than sufficient for rotating thunderstorms. The storms will
eventually evolve into a squall line, but this very strong wind
shear will keep the potential of embedded supercells or QLCS
tornadoes well into the evening as the storms spread east.

The primary threat will be very strong, damaging winds. Forecast
soundings show 50 knot environmental winds as low as 700-800 feet
AGL, so it will not take much to get strong and damaging winds to
the surface. Depending on the evolution of the squall line and
low-level thermodynamics, these damaging thunderstorm winds could
be quite widespread.

With the strong environmental winds with this system, the storms
are going to be absolutely racing at speeds of 60 to 80 mph. With
this, expect any warnings to be much larger than normal in area
this evening. Emergency managers, spotters and other local
agencies should prepare early for storms, and consider deploying
even when the storms are a couple of counties west.

Also with these strong environmental winds so close to the
surface, there is also the potential of damaging non-thunderstorm
winds behind the thunderstorm line. A wind advisory is in effect
overnight for these winds. Some of the high-resolution models have
been suggesting a narrow line of very strong winds moving through
areas about 3 hours or so after the storms move through.

The storms move out of the Norman forecast area early Monday
morning with skies clearing quickly behind the storms.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 335 AM CST Sun Feb 26 2023

With more sun and the removal of the cold airmass that has been
sitting over the area the past few days, warmer temperatures are
expected early this week. Fire weather concerns will increase
across western Oklahoma and western north Texas during the
afternoons this week as the warm temperatures combine with low
afternoon relative humidity in the west. Somewhat stronger winds
are expected on Tuesday afternoon with fire weather conditions
likely reaching near-critical levels in the far west.

Some showers/storms will be possible in the southeast on Wednesday
with increasing low-level moisture, and then another strong mid-
level system will bring the chance of more widespread
precipitation late in the week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1139 AM CST Sun Feb 26 2023

Moisture return is resulting in IFR to LIFR ceilings
across the southern half of Oklahoma and western
north Texas late this morning. Other sites with MVFR to
VFR conditions should see ceiling heights lower during
the afternoon. As a warm front lifts into northern Texas,
some improvement should occur at SPS.

Late this afternoon and evening, severe thunderstorms are
expected to impact most terminals generally between
0Z to 6Z.  Perhaps the main impact to terminals will
be 50+ knot gusts from the west as storms move through quickly.
Surface winds will remain strong and gusty from the southwest and
west after the storms move east, but clouds should generally
lift/clear. A little uncertain if dust will lower the visibility
across parts of western Oklahoma this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  64  44  69  40 /  30  90   0   0
Hobart OK         65  38  69  36 /  30 100   0   0
Wichita Falls TX  71  44  70  40 /  30  80   0   0
Gage OK           67  36  68  34 /  60 100   0   0
Ponca City OK     63  45  67  39 /  30 100   0   0
Durant OK         69  46  70  41 /  20  70   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 4 PM this afternoon to 6 AM CST Monday for
     OKZ004>048-050>052.

TX...Wind Advisory from 4 PM this afternoon to 6 AM CST Monday for
     TXZ083>090.

&&

SHORT TERM...26
LONG TERM....26
AVIATION...06
Hazardous weather outlook, Feb 26, 4:09 AM CST, 10 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
409 AM CST Sun Feb 26 2023

OKZ004>048-050>052-TXZ083>090-271015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
409 AM CST Sun Feb 26 2023

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is a moderate risk of severe thunderstorms this evening
across portions of western Oklahoma and western north Texas. The
moderate risk is generally south of a line from Reydon to Waynoka
to Cherokee Oklahoma, and west of a line from Cherokee to Enid to
Piedmont to Lawton Oklahoma, and north of a line from Lawton
Oklahoma to Vernon and Crowell Texas. There is a slight and/or
enhanced risk of severe storms for the remainder of the area.

The primary threat will be damaging thunderstorm winds. Tornadoes
will also be possible early this evening across southwestern
Oklahoma and northwestern sections of north Texas with at least
some potential of a strong tornado. The tornado risk will continue
into the evening in areas farther north and east, although the
potential for strong tornadoes will be lower than in southwest
Oklahoma. Hail to the size of golf balls and locally heavy
rainfall will also be possible.

The most likely time for severe weather will be between 5 PM in
western Oklahoma and western north Texas spreading east and
exiting into eastern Oklahoma by 2 AM.

Thunderstorms are expected to develop in the eastern Texas
panhandle or far western Oklahoma late this afternoon. The wind
shear will be very strong across the area this evening and
instability will be sufficient that severe thunderstorms are
likely. Supercell storms will be possible late this afternoon and
early this evening with the potential of strong winds, hail, and
perhaps tornadoes, and strong tornadoes will be possible, mainly
in southwest Oklahoma and the adjacent part of north Texas.
The storms will eventually evolve into a line of storms, with
damaging thunderstorm winds being the primary threat. Tornadoes
will still be possible with any rotation that develops within this
line of storms, although the tornado threat will be lower than
with the initial thunderstorms.

These thunderstorms will be likely be moving at 60 to 80 mph
today, so be aware and take action quickly if a warning is issued.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
Oklahoma and north Texas should prepare for severe weather
operations late this afternoon and this evening.

.Strong winds...
After thunderstorms move though, strong non-thunderstorm winds
will still be likely Sunday evening into early Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Fire weather...
Fire weather conditions will be elevated across western Oklahoma
and western north Texas each afternoon from Monday through
Thursday due to warm temperatures and low afternoon relative
humidity. Near-critical conditions are expected in the far west
on Tuesday afternoon with stronger winds.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 2:33 PM CSTHigh Wind WarningOUNBeckham, Blaine, Caddo, Canadian, Comanche, Cotton and 9 more13 hr
Feb 26, 5:45 PM CSTSpecial Weather StatementOUNHarper30 min

Nearby

Wind Advisories in Oklahoma, 2023Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.